Alert archive / California / Wind Advisories in 2011
Wind Advisory 46, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at May 14, 2011, 4:18 AM PDT. It took effect at May 14, 2011, 12:00 PM PDT. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- May 14, 2011, 4:18 AM PDT (11:18 UTC)
- In effect from
- May 14, 2011, 12:00 PM PDT
- Expired
- May 15, 2011, 9:00 PM PDT
- In force
- 33 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
775 WWUS76 KLOX 141118 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 418 AM PDT SAT MAY 14 2011 ...GUSTY WINDS IN THE ANTELOPE VALLEY THIS AFTERNOON AND EVENING... .STRONG ONSHORE FLOW WILL DEVELOP TODAY IN ADVANCE OF AN APPROACHING PACIFIC STORM SYSTEM. THIS WILL PRODUCE SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH IN THE ANTELOPE VALLEY. THE STRONGEST WINDS ARE EXPECTED IN THE FOOTHILLS. GUSTY WINDS WILL BE CAPABLE OF PRODUCING AREAS OF BLOWING DUST AND SAND WITH LOCALLY REDUCED VISIBILITIES. CAZ059-141930- /O.NEW.KLOX.WI.Y.0046.110514T1900Z-110515T0400Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 418 AM PDT SAT MAY 14 2011 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING. * TIMING...FROM NOON UNTIL 9 PM PDT THIS EVENING. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH. STRONGEST WIND IN THE FOOTHILLS. * IMPACTS...GUSTY WINDS CAN CAUSE LOSS OF CONTROL OF MOTORCYCLES AND HIGH PROFILE VEHICLES. BLOWING DUST AND SAND CAN LOCALLY REDUCE VISIBILITIES TO LESS THAN A QUARTER OF A MILE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DANIELSON/BRUNO
6 follow-up statements
118 WWUS76 KLOX 141906 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1206 PM PDT SAT MAY 14 2011 ...GUSTY WINDS IN THE ANTELOPE VALLEY THROUGH SUNDAY... .STRONG ONSHORE FLOW WILL DEVELOP TODAY IN ADVANCE OF AN APPROACHING PACIFIC STORM SYSTEM. THIS WILL PRODUCE SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH IN THE ANTELOPE VALLEY. THE STRONGEST WINDS ARE EXPECTED IN THE FOOTHILLS. GUSTY WINDS WILL BE CAPABLE OF PRODUCING AREAS OF BLOWING DUST AND SAND WITH LOCALLY REDUCED VISIBILITIES. WINDS WILL DECREASE SOME OVERNIGHT TONIGHT INTO EARLY SUNDAY BEFORE INCREASING AGAIN SUNDAY AFTERNOON AFTER THE STORM SYSTEM PASSES THROUGH THE AREA. CAZ059-150500- /O.EXT.KLOX.WI.Y.0046.000000T0000Z-110516T0400Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 1206 PM PDT SAT MAY 14 2011 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM PDT SUNDAY... * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH. STRONGEST WIND IN THE FOOTHILLS. GUSTS UP TO 50 MPH ARE POSSIBLE SUNDAY AFTERNOON. * IMPACTS...GUSTY WINDS CAN CAUSE LOSS OF CONTROL OF MOTORCYCLES AND HIGH PROFILE VEHICLES. BLOWING DUST AND SAND CAN LOCALLY REDUCE VISIBILITIES TO LESS THAN A QUARTER OF A MILE. PRECAUTIONARY/PREPAREDNESS ACTIONS... RESIDENTS IN THE ADVISORY AREA ARE ADVISED TO TAKE PRECAUTIONS NOW BEFORE THE WINDS DEVELOP. CLOSE WINDOWS AND SECURE OUTDOOR OBJECTS. && $$ WOFFORD
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
341 WWUS76 KLOX 151106 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 406 AM PDT SUN MAY 15 2011 ...GUSTY WINDS IN THE ANTELOPE VALLEY THROUGH SUNDAY... .STRONG AND GUSTY SOUTHWEST WINDS WILL CONTINUE ACROSS THE ANTELOPE VALLEY THROUGH THE EVENING. THE WINDS WILL DIMINISH SOMEWHAT THIS MORNING...BUT WILL INCREASE AGAIN IN THE AFTERNOON. CAZ059-151915- /O.CON.KLOX.WI.Y.0046.000000T0000Z-110516T0400Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 406 AM PDT SUN MAY 15 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS AND TIMING...SOUTHWEST WINDS WILL INCREASE TO 20 TO 35 MPH WITH GUSTS TO 50 MPH BY LATE MORNING AND WILL LAST THROUGH THE EVENING. THE STRONGEST WINDS WILL OCCUR IN THE WESTERN FOOTHILLS. * IMPACTS...GUSTY WINDS CAN CAUSE LOSS OF CONTROL OF MOTORCYCLES AND HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... RESIDENTS IN THE ADVISORY AREA ARE ADVISED TO TAKE PRECAUTIONS NOW BEFORE THE WINDS DEVELOP. CLOSE WINDOWS AND SECURE OUTDOOR OBJECTS. && $$ ASR
536 WWUS76 KLOX 151803 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1103 AM PDT SUN MAY 15 2011 ...GUSTY WINDS IN THE ANTELOPE VALLEY THROUGH EVENING... .A COLD UPPER LEVEL LOW PRESSURE SYSTEM ACROSS NORTHERN CALIFORNIA WILL BRING INCREASING ONSHORE FLOW TO SOUTHERN CALIFORNIA...RESULTING IN STRONG AND GUSTY SOUTHWEST WINDS ACROSS THE ANTELOPE VALLEY THROUGH THE EVENING. CAZ059-160400- /O.CON.KLOX.WI.Y.0046.000000T0000Z-110516T0400Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 1103 AM PDT SUN MAY 15 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS AND TIMING...SOUTHWEST WINDS WILL INCREASE TO 20 TO 35 MPH WITH GUSTS TO 50 MPH THIS AFTERNOON AND WILL CONTINUE THROUGH THE EVENING. THE STRONGEST WINDS WILL OCCUR IN THE WESTERN FOOTHILLS. * IMPACTS...GUSTY WINDS CAN CAUSE LOSS OF CONTROL OF MOTORCYCLES AND HIGH PROFILE VEHICLES. THE GUSTY WINDS COULD ALSO PRODUCE LOCALLY REDUCED VISIBILITIES IN BLOWING DUST AND SAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... RESIDENTS IN THE ADVISORY AREA ARE ADVISED TO TAKE PRECAUTIONS NOW BEFORE THE WINDS DEVELOP. CLOSE WINDOWS AND SECURE OUTDOOR OBJECTS. && $$ GOMBERG/ASR
143 WWUS76 KLOX 152158 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 258 PM PDT SUN MAY 15 2011 ...GUSTY WINDS IN THE ANTELOPE VALLEY THROUGH EVENING... .A COLD UPPER LEVEL LOW PRESSURE SYSTEM ACROSS NORTHERN CALIFORNIA COMBINED WITH STRONG ONSHORE FLOW WILL RESULT IN GUSTY SOUTHWEST WINDS CONTINUING ACROSS THE ANTELOPE VALLEY THROUGH THIS EVENING. CAZ059-160400- /O.CON.KLOX.WI.Y.0046.000000T0000Z-110516T0400Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 258 PM PDT SUN MAY 15 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS AND TIMING...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL CONTINUE THROUGH THIS EVENING. THE STRONGEST WINDS WILL OCCUR IN THE FOOTHILLS. * IMPACTS...GUSTY WINDS CAN CAUSE LOSS OF CONTROL OF MOTORCYCLES AND HIGH PROFILE VEHICLES. THE GUSTY WINDS COULD ALSO PRODUCE LOCALLY REDUCED VISIBILITIES IN BLOWING DUST AND SAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... RESIDENTS IN THE ADVISORY AREA ARE ADVISED TO TAKE PRECAUTIONS NOW BEFORE THE WINDS DEVELOP. CLOSE WINDOWS AND SECURE OUTDOOR OBJECTS. && $$ GOMBERG
400 WWUS76 KLOX 160335 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 835 PM PDT SUN MAY 15 2011 ...WIND ADVISORY ALLOWED TO EXPIRE... .THE LATEST SURFACE OBSERVATIONS ACROSS THE ANTELOPE VALLEY INDICATED THE GUSTY SOUTHWEST WINDS HAD DIMINISHED BOTH IN INTENSITY AND COVERAGE. THEREFORE...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. ALTHOUGH THE WIND ADVISORY IS NO LONGER IN EFFECT...LOCAL SOUTHWEST WINDS 15 TO 25 MPH WITH ISOLATED GUSTS TO 40 MPH WILL CONTINUE THROUGH THE EVENING. CAZ059-160445- /O.EXP.KLOX.WI.Y.0046.000000T0000Z-110516T0400Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 835 PM PDT SUN MAY 15 2011 ...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... LOCAL SOUTHWEST WINDS 15 TO 25 MPH WITH ISOLATED GUSTS TO 40 MPH WILL CONTINUE THROUGH THIS EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at May 14, 4:00 AM PDT, 18 minutes earlier.
Area forecast discussion, May 14, 4:00 AM PDT, 18 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 400 AM PDT SAT MAY 14 2011 .SYNOPSIS... TODAY...A DEEPENING MARINE LAYER WILL BRING CLOUDY SKIES...MORNING DRIZZLE AND GUSTY WINDS TO THE DESERT. A COLD FRONT WILL BRING BREEZY CONDITIONS...COOLER TEMPERATURES AND A CHANCE FOR SHOWERS ON SUNDAY...WITH UNSETTLED WEATHER CONTINUING THROUGH MID WEEK. HIGH PRESSURE WILL BUILD OVER THE REGION THURSDAY AND FRIDAY WITH CLEAR SKIES AND ABOVE NORMAL TEMPERATURES. && .SHORT TERM (TODAY-MON)... THIS MORNING...AN UPPER LEVEL LOW IS LOCATED 600 NM NW OF SFO WITH A BROAD AREA OF CYCLONIC FLOW OVER CALIFORNIA. IN 24 HOURS...THE LOW APPROACHES TO WITHIN 150 NM NW OF SFO WITH A TROUGH EXTENDING SOUTHEAST ALONG THE CENTRAL COAST OF CALIFORNIA. THE COMBINATION OF A STRONG CATALINA EDDY WITH AN APPROACHING PACIFIC LOW AND CYCLONIC FLOW ALOFT HAVE DEEPENED THE MARINE LAYER SIGNIFICANTLY THIS MORNING. ACARS AT LAX HAD THE MARINE LAYER AT 3000 FEET AT AROUND 1 AM THIS MORNING. IT IS LIKELY UP ANOTHER 500 FT OR MORE AT THIS HOUR. SATELLITE DATA SHOWS THE CLOUDS CLIMBING THE COASTAL SLOPES. EXPECT SOME OF THESE CLOUDS MAY ACTUALLY INVADE THE ANTELOPE VALLEY BEFORE THE MORNING IS OVER. NO REPORTS OF DRIZZLE YET...BUT THE RAPIDLY DEEPENING MARINE LAYER MAKES THIS MORE LIKELY AS WE APPROACH SUNRISE. EXPECT THE MARINE CLOUD BASES TO LIFT AS THE MORNING PROGRESSES...BUT CONSIDERABLE CLOUD COVER IS LIKELY TO CONTINUE THROUGH THE MORNING HOURS AND LINGER INTO THE AFTERNOON OVER MOST OF THE COASTAL PORTIONS OF SBA...VEN AND LA COUNTIES. NORTH OF POINT CONCEPTION...ONSHORE FLOW HAS CLOUDS CLIMBING THE WEST SLOPES OF THE SBA AND SLO MOUNTAINS AS WELL. LOOK FOR BETTER CLEARING THERE WITH LOW CLOUDS AND FOG LINGERING THROUGH MOST OF THE DAY AT THE BEACHES. WHILE THERE WERE A FEW AREAS THAT SAW WARMER TEMPERATURES YESTERDAY COMPARED TO THURSDAY...MOST AREAS SAW THE 3 TO 8 DEGREES OF COOLING WE WERE EXPECTING. TODAY...WITH THE MORE EXTENSIVE CLOUD COVER AND STRONGER ONSHORE FLOW...EXPECT TEMPS TO BE DOWN 2 TO 5 DEGREES AT THE COASTS AND 10 TO 15 OR MORE DEGREES INLAND COMPARED TO FRIDAY. NOTE...WITH THE STRONG ONSHORE WINDS THIS AFTERNOON AND EVENING... WE WILL BE ISSUING A WIND ADVISORY FOR THE ANTELOPE VALLEY MOMENTARILY CALLING FOR WINDS GUSTING AS HIGH AS 45 MPH THIS AFTERNOON AND EVENING WITH AREAS OF BLOWING DUST AND SAND. TONIGHT AND SUNDAY...THE UPPER LOW OFF THE NORTH COAST OF CALIFORNIA WILL START TO SWING A COLD FRONT THROUGH THE REGION OVERNIGHT. SHOWERS WILL DEVELOP OVER THE CENTRAL COAST BY MORNING...THEN A BAND OF SHOWERS WILL PUSH SOUTH AND EAST THROUGH SBA...VEN AND LA COUNTY DURING THE DAY. LOOK FOR THE BAND TO WEAKEN AS IT MOVES TO THE EAST...WITH THE CHANCE FOR SHOWERS DIMINISHING ALONG THE WAY. BY LATE AFTERNOON...THE BAND WILL PUSH THROUGH LA COUNTY PRODUCING A SLIGHT CHANCE FOR SHOWERS. HIGHEST ACCUMULATIONS ARE EXPECTED OVER THE CENTRAL COAST WHERE ACCUMULATIONS OF AROUND A THIRD OF AN INCH ARE POSSIBLE. SOUTH OF POINT CONCEPTION ACCUMULATIONS SHOULD AROUND A TENTH OF AN INCH OR LESS...ASSUMING RAIN. ANY SNOW IN THE MOUNTAINS SHOULD BE CONFINED TO ELEVATIONS ABOVE 6000 FEET AND IS EXPECTED TO BE INSIGNIFICANT. TEMPERATURES WILL BE A FEW DEGREES COOLER COASTS AND COASTAL SLOPES ON SUNDAY...BUT SUBSTANTIALLY COOLER IN THE MOUNTAINS AND IN THE DESERT WHERE IT SHOULD BE 10 OR MORE DEGREES COOLER ON SUNDAY. ON MONDAY...LOOK FOR A LITTLE WARMUP...2 TO 7 DEGREES...WITH SOME CLEARING BUT PARTLY CLOUDY SKIES AND PERHAPS SOME LINGERING SHOWERS OVER THE HIGHER TERRAIN EARLY IN THE DAY. BUT LATE MONDAY NIGHT A SECOND STORM APPROACHES THE CENTRAL COAST BRINGING ANOTHER THREAT FOR RAIN MID WEEK. .LONG TERM (TUE-FRI)... MODEL AGREEMENT IS NOT AS GOOD TONIGHT AS EARLIER. WHILE BOTH THE GFS AND EC AGREE ON THE MAJOR FEATURES...THERE IS SOME DISAGREEMENT IN THE DETAILS THIS MORNING THAT COULD IMPACT THE LOCAL EXTENDED FORECAST. BOTH THE GFS AND THE EC HAVE THE UPPER LEVEL LOW MOVING NORTHWARD OVER THE PACNW ON TUESDAY...BUT THE GFS SWINGS A TROUGH AND FRONT THROUGH SRN CA ON TUESDAY...WHILE THE EC HOLDS THE TROUGH OFFSHORE...THEN CUTS OFF A LOW OVER CENTRAL CALIFORNIA ON WEDNESDAY. THIS RESULTS IN A SIGNIFICANT DIFFERENCE IN THE TIMING OF THE MID WEEK SHOWERS. THE TIMING IN THE CURRENT PACKAGE FOLLOWS THE GFS WHICH HAS A FRONT WITH SHOWERS MOVING WEST TO EAST THROUGH THE REGION ON TUESDAY BRINGING A GOOD CHANCE FOR SHOWERS MOST EVERYWHERE. THE EC WOULD BE SIGNIFICANTLY COLDER WITH MORE INSTABILITY AND THE POSSIBILITY OF THUNDERSTORMS. SO...THERE COULD BE SIGNIFICANT CHANGES TO THE MID WEEK FORECAST AS TIME PROGRESSES. BOTH MODELS HAVE THE UPPER LEVEL LOW EXITING BY WEEKS END...BUT THE EC LAGS THE GFS...SO THE ASSOCIATED WARMUP OF THE RIDGE WILL BE A GOOD HALF A DAY LATER WITH THE EC VS THE GFS. PRESENT PACKAGE USES THE GFS SOLUTION CALLING FOR THE WARMUP TO BEGIN ON THURSDAY... PERHAPS A DAY SOONER THAN THE EC. IN ANY CASE...BOTH MODELS CALL FOR FAIR SKIES AND DRY CONDITIONS ON FRIDAY. && .AVIATION...14/1100Z...WDSPRD LOW CLOUDS IN ALL CSTL AND VLY AREAS THIS MORNING...PUSHING INTO THE CSTL SLOPES. EXPECT CIGS TO CONT TO RISE ACROSS THE REGION THIS MORNING...PROBABLY INTO THE VFR CATEGORY IN MANY AREAS BY AFTERNOON. CIGS MAY LINGER THE ENTIRE DAY IN CSTL AND VLY AREAS S OF PT CONCEPTION...BUT WILL BE IN THE VFR OR HIGH MVFR CATEGORY...WITH WDSPRD VFR OR HIGH MVFR CIGS EXPECTED TONIGHT/SUN MORNING. KLAX...GENERALLY HIGH CONFIDENCE IN THE CURRENT TAF. THERE IS A 20 PERCENT CHANCE CIGS WILL SCATTER OUT BETWEEN 20Z AND 03Z. KBUR...GENERALLY HIGH CONFIDENCE IN THE CURRENT TAF. THERE IS A 20 PERCENT CHANCE CIGS WILL SCATTER OUT BETWEEN 20Z AND 03Z. && .LOX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY (SEE LAXNPWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). && PUBLIC...DANIELSON AVIATION...BRUNO SYNOPSIS...DANIELSON WWW.WEATHER.GOV/LOSANGELES
Nearby
Wind Advisories in California, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.